Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    talking during seizures
    avatar
    kittyqqq posted:
    hi everyone, its been a while, i was just wondering about my recent seizures. apparently i was talking and screaming throughout parts of them. when the emts came they gave me something, in a shot. the 3 times this happened i was brought to the er and fine once i got there so they diagnosed me with a seizure the first time,; mental mood changes the second, and anxiety the third. ..this seems very untypical to my usual seizures, i was wondering whats going on, its it a misdiagnoses? am i rally still having seizures, or is it something else?
    Reply
     
    avatar
    hula_dancer73 responded:
    I do not talk but I make sounds that mean nothing. I griunt make sounds when i breathe etc. SOmetimes I even pick at my clothes. But they ususally last between 3-4 minutes but not all the time.

    People probably can talk in there szs. BUt it may NOT make anysense.

    you just think it does.

    hula_dancer
     
    avatar
    kittyqqq replied to hula_dancer73's response:
    yeah hi girl, i talk but i dont make real sounds, the weird thing is i remember some of my experiences and i think i say the most interesting things. but those around me cant understand me, like you said, i make no sense. it could be because ive been having acidosis seizures (or cardiac seizures) lately. i also collapsed today and i dont know why. i was unsteady on my feet. i was just wondering if i was possibly post ictal or it was a cardiac seizure, but i have a pacemaker/defibrillator so i dont think that was the case.
     
    avatar
    hula_dancer73 replied to kittyqqq's response:
    asidosis szs are different than cardiac szs.

    SO they can not be put in parentheses to mean the same thing.

    Asidosis is caused by an actual or relative increase in in the acidity of blood due to diabetic asidosis thus creating a fruity smell on the person's beath.

    Cardiac szs are caused when the heart pumps to slowly to get enough blood to the brain to keep it vitalized thus it does not get enough O2 and you have a sz.

    And obviously an epileptic sz is when nuerons fire irreguraly in an unoraganized fashion thus casuing a sz.

    hula_dancer
     
    avatar
    dancer86442 replied to hula_dancer73's response:
    Kitty,

    What you described can be due to High or Low Blood Pressure, also. (ebay has wrist monitors ) When this occurs, try Pursed Lip Breathing Exercise. Inhale thru nose, hold 5 or more seconds, Exhale thru Pursed lips (whistling may occur, but, that's OK) for 10 or more seconds. Alays exhale Longer than inhale. Repeat 2-3 times. This exercise will eliminate 'Bad Oxygen' from lungs & brain & replace it w/ 'Good Oxygen'. It Helps!

    Love Candi


    Helpful Tips

    Make sure no changes are made to your medications…
    This letter has been created by the Epilepsy Foundation to make explicitly sure that no substitutions are made to your prescription without ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center